Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 111, NWS Kansas City, MO

May 10, 2001Atchison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2001, 8:02 PM CDT for Atchison County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 10, 2001, 8:02 PM CDT (01:02 UTC)
Expired
May 10, 2001, 9:00 PM CDT
In force
58 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atchison County, MO

The radar

The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 110103
SVRMCI
MOC005-110200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 PM CDT THU MAY 10 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI
  THIS INCLUDES THE CITY OF ROCKPORT

* UNTIL 900 PM CDT

* AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LANGDON...OR ABOUT 8 MILES SOUTHWEST OF
  ROCKPORT...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRFAX AT 820 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 4041 9585 4029 9568 4030 9522 40K57 9525
          4055 9565

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:29 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 10, 5:29 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT THU MAY 10 2001

KTOP LINE PROBLEMS. CURRENTLY ASSISTING KICT IN SVC BACKUP MODE AND
TAKING ON WARNING RESPONSIBILITIES FOR ERN PTN OF THEIR CWA UFN.

WILL BE WATCHING SE NEB THRU W CNTRL IA PTN OF CDFNT FOR INITIAL AND
LIKELY SEVERE TSTM DVLPMT BTN 21Z-23Z. AMS HAS BCM VERY UNSTBL WITH
CAPE VALUES IN EXCESS OF 2500J AND SFC BASED LI FM -7 TO -10 OVR SE
NEB/SW IA. CU CURRENTLY FLAT LOOKING ON STLT IMAGERY AS CAP NOTED ON
18Z OAX SOUNDING HOLDS BACK EXPLOSIVE GROWTH OF CNVTN. APCHG MID/UPR
LVL WLY WIND MAX HAS MOVED INTO CNTRL NEB AND SHUD AID IN CNVTV
DVLPMT WITHIN THE NEXT CPL OF HRS. ACTVTY EXPCD TO MOV INTO NW MO
ERY THIS EVE. THERE IS ALSO A RISK OF HEAVY RAIN ACRS NRN TIER OF
CNTYS THIS EVE AS DEEPER MSTR FM GLF MEX ARRIVES. ACTVTY LIKELY TO
MOV SEWD DURING THE NGT. THINK AREAS S OF HGHWY 36 WILL NOT SEE ANY
ACTION TILL AFT MIDNIGHT AND WILL WORD ZONES ACCORDINGLY. CDFNT
EXPCD TO MOV THRU NRN CWA OVERNGT WITH MIN TEMPS DROPPING INTO THE
50S BHND FNT. OVERALL FAVOR MESO-ETA/ETA HANDLING OF FNTL BNDRY AND
QPF.

BEST RAIN THREAT ON FRI WILL BE SRN HLF OF CWA AND WILL USE LIKELY
WORDING. HVY RAIN PTNL ALSO EXISTS DURG THE MRNG FOR SRN THIRD OF
CWA AS ANOTHER CNVTV COMPLEX COULD FORM OVR E CNTRL KS BEFORE
DAYBREAK AND TRK SE INTO SRN CWA. CLDS/PCPN WILL HOLD BACK WRMG AND
GUID NOT TOO BAD. NW MO SHUD BE ABLE TO PARTIALLY CLR OFF DURG THE
AFTN.

DRY AND COOLER AIR WILL FILTER INTO CWA FRI NGT/SAT AS CNDN SFC HIGH
BLDS SWD. MID/UPR LVL RDG BUILDS OVR CNTRL U.S. NR NORMAL TEMPS
EXPCD.

WILL DROP MENTION OF CHC POPS FOR SUN NGT THRU MON AS NEXT SYS WILL
STAY N OF CWA TILL FROPA MON NGT. SO WILL MENTION CHC TSTMS MON
NGT/TUE.

.EAX...
KS...NONE
MO...NONE

JULY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:06 PM CDTSevere Thunderstorm WarningEAXNodaway54 min
May 10, 8:29 PM CDTSevere Thunderstorm WarningEAXHolt61 min
May 10, 8:56 PM CDTSevere Thunderstorm WarningEAXNodaway64 min
May 10, 9:26 PM CDTSevere Thunderstorm WarningEAXAndrew64 min
May 10, 9:28 PM CDTSevere Thunderstorm WarningEAXHolt47 min
May 10, 10:10 PM CDTSevere Thunderstorm WarningEAXHolt65 min
May 10, 10:26 PM CDTSevere Thunderstorm WarningEAXAndrew64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.